Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 32, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at May 26, 2021, 3:46 AM EDT. It took effect at May 26, 2021, 4:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2021, 3:46 AM EDT (07:46 UTC)
- In effect from
- May 26, 2021, 4:00 PM EDT
- Expired
- May 27, 2021, 10:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
282 WHUS73 KDTX 260746 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 346 AM EDT Wed May 26 2021 LHZ421-422-262015- /O.NEW.KDTX.SC.Y.0032.210526T2000Z-210527T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 346 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 16 knots from the northwest with gusts up to 25 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 11 PM EDT Wednesday with the largest waves expected around 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ441>443-262015- /O.NEW.KDTX.SC.Y.0032.210526T2000Z-210527T1400Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 346 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 17 knots from the north with gusts up to 25 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 12 AM EDT Thursday with the largest waves expected around 10 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
406 WHUS73 KDTX 261356 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 956 AM EDT Wed May 26 2021 LHZ421-422-270200- /O.CON.KDTX.SC.Y.0032.210526T2000Z-210527T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 956 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 16 knots from the northwest with gusts up to 25 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 11 PM EDT Wednesday with the largest waves expected around 1 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ441>443-270200- /O.CON.KDTX.SC.Y.0032.210526T2000Z-210527T1400Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 956 AM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 17 knots from the north with gusts up to 25 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 12 AM EDT Thursday with the largest waves expected around 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
141 WHUS73 KDTX 270136 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 936 PM EDT Wed May 26 2021 LHZ421-422-270800- /O.CON.KDTX.SC.Y.0032.000000T0000Z-210527T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 936 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 16 knots from the northwest with gusts up to 23 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 11 PM EDT Wednesday with the largest waves expected around 1 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ441>443-271400- /O.CON.KDTX.SC.Y.0032.000000T0000Z-210527T1400Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 936 PM EDT Wed May 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WHAT...Expect sustained winds up to 17 knots from the north with gusts up to 22 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 12 AM EDT Thursday with the largest waves expected around 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
998 WHUS73 KDTX 270749 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 349 AM EDT Thu May 27 2021 LHZ421-422-270900- /O.EXP.KDTX.SC.Y.0032.000000T0000Z-210527T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 349 AM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... Winds have fallen generally below 20 kt and are expected to remain below advisory criteria through the morning. $$ LHZ441>443-271400- /O.CON.KDTX.SC.Y.0032.000000T0000Z-210527T1400Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 349 AM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Expect sustained winds up to 17 knots from the north with gusts up to 23 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 AM EDT Thursday with the largest waves expected around 4 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ444-272000- /O.NEW.KDTX.GL.A.0009.210528T1500Z-210529T0300Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 349 AM EDT Thu May 27 2021 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Expect sustained winds up to 23 knots from the northeast with gusts up to 35 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 2 PM EDT Friday with the largest waves expected around 11 AM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
954 WHUS73 KDTX 271342 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 942 AM EDT Thu May 27 2021 LHZ441>443-280300- /O.EXP.KDTX.SC.Y.0032.000000T0000Z-210527T1400Z/ /O.NEW.KDTX.SC.Y.0033.210528T0800Z-210529T0300Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 942 AM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 PM EDT FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... * WHAT...Expect sustained winds up to 22 knots from the northeast with gusts up to 30 knots late Thursday night through Friday evening. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet late Thursday night through Friday evening. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 6 AM EDT Friday with the largest waves expected around 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Moderate northeast winds will relax slightly the remainder of Thursday into early Thursday night before quickly ramping back up. Waves will continue to remain extremely choppy throughout the day Thursday before wave heights significantly increase Thursday night and into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-422-280300- /O.EXB.KDTX.GL.A.0009.210528T0800Z-210529T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 942 AM EDT Thu May 27 2021 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...Expect sustained winds up to 25 knots from the northeast with gusts up to 34 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 5 PM EDT Friday with the largest waves expected around 2 PM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LCZ460-280300- /O.EXA.KDTX.GL.A.0009.210528T1500Z-210529T0300Z/ Lake St Clair- 942 AM EDT Thu May 27 2021 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Expect sustained winds up to 21 knots from the northeast with gusts up to 34 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Lake St Clair. * WHEN...The maximum winds are expected around 1 PM EDT Friday with the largest waves expected around 3 PM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ444-280300- /O.CON.KDTX.GL.A.0009.210528T1500Z-210529T0300Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 942 AM EDT Thu May 27 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Expect sustained winds up to 23 knots from the northeast with gusts up to 35 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 2 PM EDT Friday with the largest waves expected around 11 AM EDT Friday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ IRL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at May 25, 11:58 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 25, 11:58 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1158 PM EDT Tue May 25 2021 .AVIATION... Deeper moisture transport attendant to weak shortwave energy is now pushing into portions of Central Lower Michigan right on schedule. The midlevel moisture will open the door to some modest elevated convective instability. Main synoptic forcing with right entrance region dynamics is associated with deep convection near Grand Traverse Bay and the Muskegon area. This activity will push eastward and arrive into the far northern cwa before 08Z tonight. Did move timing up in the latest set of tafs for KFNT and KMBS with a Tempo. Good signal in MVFR/IFR ceiling heights with rain with daybreak activity merging with aforementioned midlevel moisture plume. All signs point to a rainy morning for all areas of Southeast Michigan. Potential exists for isolated thunderstorms between 08-15Z with maybe the best potential at the Detroit terminals with the inbound midlevel thetae between 08-12Z. Confidence is too low and expected coverage is too low to include in this taf issuance. Early Wednesday, a rain cooled air mass and clouds will make it difficult to destabilize but the true cold front is not expected to push across the area until the late afternoon. Forecast soundings show subsidence inversion settling into the 3.5 kft agl layer which will serve as a cap to any additional convective development. For DTW...Some potential exists for thunder at DTW between 08-11Z. Time of day and less then ideal instability profiles givens low confidence in cb/thunder at DTW. Cold front does not track through until the afternoon so some additional cumulus/shower/tstorm development is not completely ruled out yet between 20-22Z. .DTW THRESHOLD PROBABILITIES... * Low for thunder 08-11Z, Low for thunder 20-22Z Wed. * High for ceilings below 5000 ft Wednesday morning. && .PREV DISCUSSION... Issued at 322 PM EDT Tue May 25 2021 DISCUSSION... Yet another hot and humid day today with temperatures generally getting into the mid to upper 80s under increasing cumulus. A slight chance for isolated an shower or thunderstorm remains in play this evening given this resident hot and humid airmass. Better shower and thunderstorm potential is still on track for later tonight into Wednesday morning. A 40kt LLJ develops around/after sunset late this evening advecting a reinforcing theta-e plume into lower MI, allowing dewpoints to climb back into the mid 60s by Wednesday morning. Severe storms aren't expected overnight as diurnal instability is at its minimum. That said, a few stronger storms could produce gusty winds as precip loading drags the momentum from the LLJ down to near the surface. Decent consistency in the 12Z runs with the majority dropping the front through the region roughly around 20Z. 'Best' chances for getting an isolated severe storm is looking to be in the morning hours with the leftover showers and thunderstorms that are still over SE MI as dewpoints will still be near their peak in the 60s and temps quickly rise into the mid 70s. Primary threat would be an isolated damaging wind gust from precip loading. Hail potential isn't very impressive with sub-par mid-level lapse rates in the 5 C/km range and CAPE below 500 J/kg. Overall, severe potential is quite marginal for areas south of I-69 so current SPC day 2 matches fairly well. With the cold front clearing most of the area by mid/late afternoon, late afternoon redevelopment of showers and thunderstorms likely will be south of the area over IN/OH with only slight chances for areas along the MI/OH border. Cool Canadian airmass follows the fropa as an upper level trough settles over the upper Great Lakes. While the coolest air will stay over northern MI, highs will still fall below normal for SE MI Thursday. General gradient of low 60s over the northern CWA to low 70s over the southern CWA. The Thumb likely will struggle to get near 60, likely staying in the upper 50s thanks to northeast winds coming off Lake Huron. Showers overspread the region Thursday night, lingering through much of daytime Friday, as a shortwave slides across the central Plains into the Ohio Valley. Return flow on the backside of this system pulls the cool airmass sitting over the upper Great Lakes south into lower MI Friday. As a result, highs will be much below normal in the upper 50s to near 60. Moderation in temps starts Saturday and continues through the weekend with highs reaching back into the mid 70s by the beginning of next work week. MARINE... Breezy southwest winds will persist this afternoon as a low pressure system and associated cold front move closer to the region. Southwest flow and dry conditions will continue through the overnight hours. A cold front will move across the area on Wednesday, bringing a stronger wind gust potential to around 25 kts. A gradual wind shift from the southwest to northeast will come by Wednesday afternoon with the passage of the cold front. Several rounds of shows and thunderstorms are still possible going through the remainder of the week, with the best chances still in tap for overnight Tuesday and into Wednesday. HYDROLOGY... Showers and storms are likely late tonight and Wednesday as a cold front moves through Lower Michigan. Rainfall totals of 0.25 to 0.5 inch are expected with locally higher amounts up around 1 inch possible in heavy downpours. Additional rainfall bringing similar totals is then expected Thursday night into Friday. Given recent dry conditions over the region, flooding concerns are limited to just some ponding of water on area roads and poor drainage areas. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....CB DISCUSSION...KDK MARINE.......SS HYDROLOGY....KDK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, May 25, 3:38 PM EDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 338 PM EDT Tue May 25 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-262000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 338 PM EDT Tue May 25 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight There remains slight chance of thunderstorms this evening as unstable conditions develop due to the increased heat and humidity. No severe weather is expected, but locally heavy downpours will be possible. A better chance of thunderstorms will then develop late tonight and persist into Wednesday as a cold front encroaches on the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An isolated thunderstorm on Wednesday morning may be borderline severe with damaging localized wind gusts to 60 mph as the primary hazard. Shower and thunderstorm activity shifts south into Ohio during the afternoon with only a slight chance for storms right along the MI/OH border. Storm motion will be from west to east at 35 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-262000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 338 PM EDT Tue May 25 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight There remains slight chance of thunderstorms this evening as unstable conditions develop due to the increased heat and humidity. No severe weather is expected, but locally heavy downpours will be possible. A better chance of thunderstorms will then develop late tonight and persist into Wednesday as a cold front encroaches on the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An isolated thunderstorm on Wednesday morning may be borderline severe with damaging localized wind gusts to 50 knots as the primary hazard. Shower and thunderstorm activity shifts south into Ohio during the afternoon with only a slight chance for storms right along the MI/OH border. Storm motion will be from west to east at 30 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. KDK
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.